advertisement
Question
Posted by: cj | 2010-11-15

illovex

hi there, i have been on illovex for about a year now, i''m not seeing any significant improvements and as a result i''d like to come off it. i understand that one cannot just stop taking it and i''d like to know how best to reduce the dose and over what period? i''m currently on 375mg per day
thanks very much
craig

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

OK. Illovex is a generic form of venlafaxine, an antidepressant. With any AD, there's about a 70 % chance it will help you, and a competent doc or shrink would assess your progress and if after 2 oe 3 weeks you were not making significant progress on whichever AD was chosen first, would have helped you to come off it and to try another. Nobody should be left taking an ineffective AD for a year. As you say you have seen no improvements, presumably you are still Depressed.
The best thing would be for you to arrange to see a good local specialist psychiatrist rather than only a GP, for a re-assessment, advice on coming off the venlafaxine, and a disussion of other treatment options, including other ADs and CBT style counselling.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: Mandy | 2011-02-18

I have been on antidepressants for years. the venlor 75 (2per day) is not helping. Doctor has added camcolit 250mg increasing to 500mg over two weeks. I am worried about the camcolit.

Reply to Mandy
Posted by: Megalith | 2010-12-22

Would the stronger mg will work for Craig? I know it is December already, but I am analysing venlafaxine. I am feeling depressed and am thinking of getting a prescirption for it.

Reply to Megalith
Posted by: cybershrink | 2010-11-15

OK. Illovex is a generic form of venlafaxine, an antidepressant. With any AD, there's about a 70 % chance it will help you, and a competent doc or shrink would assess your progress and if after 2 oe 3 weeks you were not making significant progress on whichever AD was chosen first, would have helped you to come off it and to try another. Nobody should be left taking an ineffective AD for a year. As you say you have seen no improvements, presumably you are still Depressed.
The best thing would be for you to arrange to see a good local specialist psychiatrist rather than only a GP, for a re-assessment, advice on coming off the venlafaxine, and a disussion of other treatment options, including other ADs and CBT style counselling.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement